Alert archive / Tennessee / Heat Advisories in 2021

Heat Advisory 4, NWS Nashville, TN

July 30, 20217 counties in Tennessee

NWS Nashville, TN issued this heat advisory at Jul 30, 2021, 2:06 PM CDT for 7 counties in Tennessee. It took effect at Jul 31, 2021, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2021, 2:06 PM CDT (19:06 UTC)
In effect from
Jul 31, 2021, 12:00 PM CDT
Expired
Jul 31, 2021, 6:00 PM CDT
In force
6 hr
Issued by
NWS Nashville, TN

Counties Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS74 KOHX 301906
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
206 PM CDT Fri Jul 30 2021

TNZ056>058-060-093>095-310000-
/O.NEW.KOHX.HT.Y.0004.210731T1700Z-210731T2300Z/
/O.CON.KOHX.HT.Y.0003.000000T0000Z-210730T2300Z/
Perry-Hickman-Lewis-Maury-Wayne-Lawrence-Giles-
Including the cities of Linden, Lobelville, Centerville, 
Hohenwald, Columbia, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
206 PM CDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM CDT SATURDAY...

* WHAT...For this afternoon's Heat Advisory, heat index values up
  to 110. For tomorrow's Heat Advisory, heat index values up to 
  106 expected.

* WHERE...Perry, Hickman, Lewis, Maury, Wayne, Lawrence and 
  Giles Counties.

* WHEN...For this afternoon's Heat Advisory, until 6 PM CDT this
  evening. For tomorrow's Heat Advisory, from noon to 6 PM CDT 
  Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TNZ059-061-062-075-302300-
/O.CON.KOHX.HT.Y.0003.000000T0000Z-210730T2300Z/
Williamson-Marshall-Rutherford-Bedford-
Including the cities of Franklin, Brentwood, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, and Shelbyville
206 PM CDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Heat index values as high as 108 expected.

* WHERE...Southwest portions of Middle Tennessee.

* WHEN...From 11 AM to 6 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

27
3 follow-up statements
035 
WWUS74 KOHX 302338 AAA
NPWOHX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Nashville TN
638 PM CDT Fri Jul 30 2021

TNZ056>058-060-093>095-311000-
/O.CON.KOHX.HT.Y.0004.210731T1700Z-210731T2300Z/
Perry-Hickman-Lewis-Maury-Wayne-Lawrence-Giles-
Including the cities of Linden, Lobelville, Centerville, 
Hohenwald, Columbia, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
638 PM CDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CDT
SATURDAY...

* WHAT...Heat index values up to 106 expected on Saturday
  afternoon.
  

* WHERE...Perry, Hickman, Lewis, Maury, Wayne, Lawrence and 
  Giles Counties. 

* WHEN...From noon to 6 PM CDT Saturday.
  

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

21
118 
WWUS74 KOHX 310745
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
245 AM CDT Sat Jul 31 2021

TNZ056>058-060-093>095-312300-
/O.CON.KOHX.HT.Y.0004.210731T1700Z-210731T2300Z/
Perry-Hickman-Lewis-Maury-Wayne-Lawrence-Giles-
Including the cities of Linden, Lobelville, Centerville, 
Hohenwald, Columbia, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
245 AM CDT Sat Jul 31 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 106 expected this afternoon.

* WHERE...Perry, Hickman, Lewis, Maury, Wayne, Lawrence and 
  Giles Counties.

* WHEN...From noon to 6 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
047 
WWUS74 KOHX 311929
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
229 PM CDT Sat Jul 31 2021

TNZ056>058-060-093>095-312300-
/O.CON.KOHX.HT.Y.0004.000000T0000Z-210731T2300Z/
Perry-Hickman-Lewis-Maury-Wayne-Lawrence-Giles-
Including the cities of Linden, Lobelville, Centerville, 
Hohenwald, Columbia, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
229 PM CDT Sat Jul 31 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Heat index values up to 109 expected this afternoon.

* WHERE...Perry, Hickman, Lewis, Maury, Wayne, Lawrence and 
  Giles Counties.

* WHEN...From now to 6 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

27

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this heat advisory went out at Jul 30, 2:02 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 30, 2:02 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
202 PM CDT Fri Jul 30 2021

.DISCUSSION...

This afternoon isn't quite as bad as the last couple, but it is
almost unbearable out there. Other than the Plateau (where I wish I
was right now), most everybody has been in the 90-94 degree range
with dew points in the 70s. Pulaski came in with the most
ridiculous 91/79 at noon CDT. 'Sauna' doesn't begin to describe
that. So, the Heat Advisory goes on until 6 pm for our southwest
counties. As far as storm chances, I still think there's an
outside chance we start to see some convection, but it should
remain pretty isolated. Latest HRRR continues to show almost no
development. A healthy 5000+ J/Kg of CAPE does reside across the
south, so any convection that can fire up will have a good amount
of energy to feed off of, but without any shear, a gust to 40 mph
will likely be the best we can muster.

Saturday afternoon is kind of a question mark regarding rain
chances, but because I'm leaning towards our weekend rains holding
off until Saturday evening/night, temperatures tomorrow will be
quite similar to today. I wasn't going to, but it does look like
we're going to meet Heat Advisory criteria again tomorrow in a few
counties in the far southwest. Will prep this to match up with
the neighbors and issue with this package.

Our best chance for rain in the next 7 days looks to move into
Middle TN Saturday night. Models have been fairly consistent in
dropping a boundary through the state and hopefully giving
everyone's yard a break from the dry conditions. I think we can
expect at least scattered showers and thunderstorms before daybreak
Sunday, then a continuation into the day Sunday. Looking over
forecast soundings, I do see some evidence of deep layer shear
(albeit only 25 kts), so a few strong storms will be possible by
the early afternoon, but I think we'll be in good shape regarding
any severity this weekend.

On the plus side, this boundary coming in here for the last half of
the weekend will push the heat out of TN. Temperatures should fall
into the 80s for several days and there should only be small rain
chances each day next week as an upper level low lingers off to
our northeast.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR continue. Clouds, including low-level cu, are starting to
break out over the Mid State this afternoon. While most locations
remain dry today, isolated TSRA are possible at BNA/MQY/CSV thru
00z-02z. Winds remain light and variable at times, though NW wind
will be the predominant direction thru the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  93  72  87  68 /  10  20  70  60  20
Clarksville    68  90  69  85  65 /  10  30  70  40  10
Crossville     65  86  67  80  61 /  10  10  70  70  20
Columbia       72  94  72  86  67 /  20  20  70  70  30
Lawrenceburg   71  92  71  86  66 /  20  20  70  70  30
Waverly        70  92  70  85  66 /  10  30  70  50  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...

Heat Advisory until 6 PM CDT this evening for Bedford-Giles-
Hickman-Lawrence-Lewis-Marshall-Maury-Perry-Rutherford-Wayne-
Williamson.

Heat Advisory from noon to 6 PM CDT Saturday for Giles-Hickman-
Lawrence-Lewis-Maury-Perry-Wayne.

&&

DISCUSSION......Unger
AVIATION........Schaper
Hazardous weather outlook, Jul 30, 5:00 AM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Fri Jul 30 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-311000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Fri Jul 30 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Heat Advisory is in effect for areas mainly south of I-40 and west
of I-24 from 11 am until 6 pm CDT for Heat Index values of 105 to
110 degrees.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Some strong thunderstorms may be possible late Saturday afternoon
through the early morning hours Sunday, and again during the
afternoon through early evening hours Sunday. Main concerns with any
strong thunderstorm development will be gusty strong winds and brief
heavy rainfall which could lead to localized minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:33 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett57 min
Jul 30, 5:08 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam37 min
Jul 30, 5:18 AM CDTAreal Flood AdvisoryOHXFentress, Overton, Pickett117 min
Jul 30, 5:44 AM CDTSpecial Weather StatementOHXCumberland46 min
Jul 30, 3:30 PM CDTSpecial Weather StatementOHXLewis30 min
Jul 30, 3:37 PM CDTSpecial Weather StatementOHXLewis38 min
Jul 30, 4:08 PM CDTSpecial Weather StatementOHXLewis52 min
Jul 30, 4:29 PM CDTSpecial Weather StatementOHXLawrence31 min
Jul 30, 4:55 PM CDTSpecial Weather StatementOHXGiles65 min

Nearby

Heat Advisories in Tennessee, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.